How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Rafael M.T.Therapist Your Own Question
Rafael M.T.Therapist
Rafael M.T.Therapist, Psychotherapist
Category: Mental Health
Satisfied Customers: 3191
Experience:  MHT-MHRS-MS-MA Integral Psychotherapist & Life Coach
65591635
Type Your Mental Health Question Here...
Rafael M.T.Therapist is online now
A new question is answered every 9 seconds

Is saffron safe to use to treat anxiety?

This answer was rated:

Is saffron safe to use to treat anxiety?

Rafael M.T.Therapist :

Hello, I am Rafael. Thanks for asking your question - I'm here to support you. (Information posted here is not private or confidential but public).

JACUSTOMER-f55wmqxg- :

Hi Rafael

JACUSTOMER-f55wmqxg- :

I have been suffering from Anxiety for almost 10 years now

Rafael M.T.Therapist :

Saffron is well-known for its benefits not only to our physical health but also for depressive and anxiety dirorders. tehre is no risk or harm to use it.

JACUSTOMER-f55wmqxg- :

I hate the way medication makes me feel and I've heard saffron can be a good alternative

Rafael M.T.Therapist :

Hi, thank you for your question.

JACUSTOMER-f55wmqxg- :

What about long term use?

JACUSTOMER-f55wmqxg- :

Also, I read this on webmed regarding saffron, and it of course gave me anxiety about using it. "Saffron seems safe for most people when used as a medicine for up to six weeks. Some possible side effects include dry mouth, anxiety, dizziness, drowsiness, nausea, change in appetite, and headache. Allergic reactions can occur in some people.

Taking large amounts of saffron is UNSAFE. High doses can cause poisoning, including yellow appearance of the skin, eyes, and mucous membranes; vomiting; dizziness; bloody diarrhea; bleeding from the nose, lips, and eyelids; numbness; and other serious side effects. Doses of 12-20 grams can cause death."

Rafael M.T.Therapist :

it is for sure. I do use to suggest my clients to think twice before starting the use of any psychiatric drug because of the multiple serious side effects, and hoe much we unknown about these drugs and the harm they could have in our bodies and minds.

Rafael M.T.Therapist :

Anything used in excess, you could be sure would cause harm, no matter how healthy it could be in adequate doses, and it applies from food to vitamins, anything really.

JACUSTOMER-f55wmqxg- :

OK. Well thank you very much Rafael, is there any particular brand or variety of saffron I should be looking for?

Rafael M.T.Therapist :

This is why it should be a medical doctor with expertise in naturopathy -herbs the one to consult with, for him/her to evaluate you, prescribe the right doses and way of intake and monitor how well it impacts or not your health and mood.

Rafael M.T.Therapist :

I believe the safest way to go is by directly consulting with a doctor with specialization in herbs-plants as explained before. One thing is to take a eta of any therapeutic plant, and another to use pills containing concentrated doses of them, this is why it is necessary and wise to take the more preventive and assertive approach. for you not to cause harm but to revitalize and support your own body potential-means for auto-healing.

Rafael M.T.Therapist :

Good remedies are always those which support your own body-mind healing power, and not those that aggressively or artificially manipulate your body-mind chemestry-functioning.

Rafael M.T.Therapist :

You're welcome. Thank you for your trust.

JACUSTOMER-f55wmqxg- :

So, my normal physician would be unqualified?

Rafael M.T.Therapist :

Yes, I do think so, since orthodox medicine does not offer any training on natural medicine.

JACUSTOMER-f55wmqxg- :

OK. One more thing. Where should I look for a physician with expertise in naturopathy?

Rafael M.T.Therapist :

A general orthodox physician or even a psychiatrist would not be able to support you on this area, but only a medical doctor with education and experience in alternative-natural medicine.

Rafael M.T.Therapist :

You could ask for a referral to your primary care physician but if they do not know any, you could go to any local hospital or clinic and request referrals or contact information for doctors or clinics-center offering these services. Many universities offering degrees in alternative medicine do also have clinics offering treatment and support based on holistic or alternative -integral medicine.

JACUSTOMER-f55wmqxg- :

OK, those are good suggestions.

Rafael M.T.Therapist :

Here you could find a complete directory of medical doctors with this expertise.

JACUSTOMER-f55wmqxg- :

Wow, thank you very much Rafael

Rafael M.T.Therapist :

You're very welcome. Thanks.

JACUSTOMER-f55wmqxg- :

Have a good day.

Rafael M.T.Therapist :

Take good care and feel free to contact me for any further support.

Rafael M.T.Therapist :

You too. Thanks.

JACUSTOMER-f55wmqxg- :

I can come back to you? It's not random?

Rafael M.T.Therapist :

No, you would need to direct your question to me. Just add "to Rafael" when you ask your questions, and I will know you want me to reply, and I will reply ASAP.

JACUSTOMER-f55wmqxg- :

Wow, thank you again. You've been a big help.

Rafael M.T.Therapist :

This is the link to my profile, from there you could ask your questions: http://www.justanswer.com/mental-health/expert-rafael-morales-toia/

Rafael M.T.Therapist :

You're welcome. I am glad to know it has been this helpful. Take good care .

Rafael M.T.Therapist :

Bye for now.

JACUSTOMER-f55wmqxg- :

Bye Rafael

Rafael M.T.Therapist :

(Please do not forget to rate session before leaving the chat. Thanks).

Rafael M.T.Therapist and other Mental Health Specialists are ready to help you

Related Mental Health Questions